Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 25, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 27, 2016, 1:58 AM MDT for 11 counties in Wyoming. It took effect at Aug 27, 2016, 12:00 PM MDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2016, 1:58 AM MDT (07:58 UTC)
- In effect from
- Aug 27, 2016, 12:00 PM MDT
- Expired
- Aug 28, 2016, 7:22 PM MDT
- In force
- 31 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Uinta County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 38 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
228 WWUS85 KRIW 270758 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 158 AM MDT SAT AUG 27 2016 ...RED FLAG WARNING FOR NOON TO 8 PM MDT SATURDAY... .WEST TO SOUTHWESTERLY WIND WILL INCREASE THIS AFTERNOON ACROSS MUCH OF THE AREA. THESE WINDS WILL COMBINE WITH LOW HUMIDITY AND DRY FUELS TO CREATE CRITICAL FIRE WEATHER BEHAVIOR TODAY. WYZ276-281-283-270900- /O.CAN.KRIW.FW.A.0017.160827T1800Z-160828T0200Z/ CODY FOOTHILLS-JOHNSON COUNTY/CASPER BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN- 158 AM MDT SAT AUG 27 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR FOR FIRE WEATHER ZONES 276...281 AND 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE FIRE WEATHER WATCH. WINDS IN THE WARNED AREA LOOK TO GENERALLY REMAIN BELOW CRITICAL THRESHOLDS. HOWEVER...FIRE BEHAVIOR CONCERNS OVER THESE AREAS WILL REMAIN ELEVATED WITH INCREASED AFTERNOON WIND. OUTDOOR BURNING REMAINS STRONGLY DISCOURAGED. $$ WYZ286-288-414>416-272200- /O.UPG.KRIW.FW.A.0017.160827T1800Z-160828T0200Z/ /O.NEW.KRIW.FW.W.0025.160827T1800Z-160828T0200Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 158 AM MDT SAT AUG 27 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 286...288... 414...415 AND 416... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST TO SOUTHWEST 15 TO 20 WITH GUSTS TO 30 MPH IN THE AFTERNOON AND EARLY EVENING. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ277>279-272200- /O.UPG.KRIW.FW.A.0017.160827T1800Z-160828T0200Z/ /O.NEW.KRIW.FW.W.0025.160827T1800Z-160828T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 158 AM MDT SAT AUG 27 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277...278 AND 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST 10 TO 15 WITH GUSTS TO 25 MPH IN THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-285-287-289-272200- /O.UPG.KRIW.FW.A.0017.160827T1800Z-160828T0200Z/ /O.NEW.KRIW.FW.W.0025.160827T1800Z-160828T0200Z/ NATRONA COUNTY/CASPER BLM-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 158 AM MDT SAT AUG 27 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 280...285... 287 AND 289... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST TO SOUTHWEST 10 TO 15 WITH GUSTS TO 25 MPH IN THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ140-272200- /O.NEW.KRIW.FW.W.0025.160827T1800Z-160828T0200Z/ YELLOWSTONE NATIONAL PARK- 158 AM MDT SAT AUG 27 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONE 140... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * WIND...SOUTHWEST 10 TO 15 WITH GUSTS TO 25 MPH IN THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
5 follow-up statements
964 WWUS85 KRIW 271946 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 146 PM MDT SAT AUG 27 2016 ...RED FLAG WARNING UNTIL 8 PM MDT TODAY... .WEST TO SOUTHWESTERLY WIND WILL INCREASE THIS AFTERNOON ACROSS MUCH OF THE AREA. THESE WINDS WILL COMBINE WITH LOW HUMIDITY AND DRY FUELS TO CREATE CRITICAL FIRE WEATHER BEHAVIOR TODAY. WYZ140-286-288-414>416-280200- /O.CON.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 146 PM MDT SAT AUG 27 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 286...288... 414...415 AND 416... * WIND...WEST TO SOUTHWEST 15 TO 20 WITH GUSTS TO 30 MPH IN THE AFTERNOON AND EARLY EVENING. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ277>279-280200- /O.CON.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 146 PM MDT SAT AUG 27 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277...278 AND 279... * WIND...SOUTHWEST 10 TO 15 WITH GUSTS TO 25 MPH IN THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-285-287-289-280200- /O.CON.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/ NATRONA COUNTY/CASPER BLM-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 146 PM MDT SAT AUG 27 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITY...STRONG WIND GUSTS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 280...285... 287 AND 289... * WIND...WEST TO SOUTHWEST 10 TO 15 WITH GUSTS TO 25 MPH IN THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
030 WWUS85 KRIW 280142 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 742 PM MDT SAT AUG 27 2016 ...RED FLAG WARNING FOR YELLOWSTONE AND ABSAROKA MOUNTAINS THROUGH SUNDAY EVENING... .WEST TO SOUTHWEST WINDS WILL ONCE AGAIN COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER BEHAVIOR SUNDAY AFTERNOON AND EVENING. WYZ288-414>416-280245- /O.EXP.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 742 PM MDT SAT AUG 27 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING FOR MUCH OF WESTERN WYOMING WILL BE ALLOWED TO EXPIRE AT 8 PM...AS WINDS HAVE BEGUN TO WEAKEN AND RH WILL BEGIN TO SLOWLY RISE. $$ WYZ277>279-280245- /O.EXP.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 742 PM MDT SAT AUG 27 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING FOR SOUTHERN WYOMING WILL BE ALLOWED TO EXPIRE AT 8 PM...AS WINDS HAVE BEGUN TO WEAKEN AND RH WILL BEGIN TO SLOWLY RISE. $$ WYZ280-285-287-289-280245- /O.EXP.KRIW.FW.W.0025.000000T0000Z-160828T0200Z/ NATRONA COUNTY/CASPER BLM-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 742 PM MDT SAT AUG 27 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING FOR PORTIONS OF CENTRAL WYOMING WILL BE ALLOWED TO EXPIRE AT 8 PM...AS WINDS HAVE BEGUN TO WEAKEN AND RH WILL BEGIN TO SLOWLY RISE. $$ WYZ140-286-281200- /O.EXT.KRIW.FW.W.0025.000000T0000Z-160829T0300Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 742 PM MDT SAT AUG 27 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR LOW HUMIDITY...BREEZY WINDS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 140 AND 286... * WIND...WEST TO SOUTHWEST 10 TO 15 WITH FREQUENT GUSTS TO AROUND 25 MPH. SLIGHTLY HIGHER WINDS IN THE ABSAROKA MOUNTAINS AND ON RIDGE TOPS. * HUMIDITY...12 TO 17 PERCENT SUNDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 21
606 WWUS85 KRIW 280602 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1202 AM MDT SUN AUG 28 2016 ...RED FLAG WARNING FOR YELLOWSTONE AND THE ABSAROKA MOUNTAINS THROUGH THIS EVENING... .WEST TO SOUTHWEST WINDS WILL ONCE AGAIN COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EVENING. WYZ140-286-282200- /O.CON.KRIW.FW.W.0025.000000T0000Z-160829T0300Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 1202 AM MDT SUN AUG 28 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY...BREEZY WINDS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 140 AND 286... * WIND...WEST TO SOUTHWEST 10 TO 15 WITH FREQUENT GUSTS TO AROUND25 MPH. SLIGHTLY HIGHER WINDS IN THE ABSAROKA MOUNTAINS AND ON RIDGE TOPS. * HUMIDITY...12 TO 17 PERCENT THIS AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
736 WWUS85 KRIW 281944 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 144 PM MDT SUN AUG 28 2016 ...RED FLAG WARNING FOR YELLOWSTONE AND THE ABSAROKA MOUNTAINS THROUGH THIS EVENING... .WEST TO SOUTHWEST WINDS WILL ONCE AGAIN COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EVENING. WYZ140-286-290300- /O.CON.KRIW.FW.W.0025.000000T0000Z-160829T0300Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 144 PM MDT SUN AUG 28 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY...BREEZY WINDS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 140 AND 286... * WIND...WEST TO SOUTHWEST 10 TO 15 WITH FREQUENT GUSTS TO AROUND 25 MPH. SLIGHTLY HIGHER WINDS IN THE ABSAROKA MOUNTAINS AND ON RIDGE TOPS. * HUMIDITY...12 TO 17 PERCENT THIS AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
023 WWUS85 KRIW 290122 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 722 PM MDT SUN AUG 28 2016 WYZ140-286-290230- /O.CAN.KRIW.FW.W.0025.000000T0000Z-160829T0300Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 722 PM MDT SUN AUG 28 2016 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 140 AND 286... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY AND WINDS ARE NO LONGER EXPECTED TO MEET WARNING CRITERIA...AND THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$ 21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 26, 10:34 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 26, 10:34 PM MDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1034 PM MDT FRI AUG 26 2016 .Short Term...Tonight Through Saturday An upper level low pressure trough passing through western and central Wyoming will bring scattered showers and thunderstorms... most numerous over the higher terrain...through the evening hours. some showers will linger over the higher terrain after midnight... but drying will be the trend through the late night and morning hours as dry and warmer air moves in. winds are expected to pick up by noon out of the west to southwest and become gusty. relative humidity will drop significantly. .Long Term...Saturday Night Through Friday Saturday Night through Monday will be dry...warmer and breezy to windy. tuesday looks still warmer but not as windy with some clouds moving north up from the great basin. Some showers and isolated thunderstorms may develop over the southwest Tuesday afternoon and Tuesday night. The threat of showers and thunderstorms should spread north across the west and central areas Wednesday and Wednesday night. Convection will become more likely Thursday and Friday. the increased clouds and precipitation will hold down temperatures Thursday and Friday. && .Aviation.../06Z Issuance/ Cannot rule out patchy fog through 15Z where rain occurred Friday evening such as at CPR terminal. However confidence is too low and overall boundary layer is not high enough to include at KCPR for now. Otherwise expect VFR conditions through the period with variable high level cloudiness. Breezy west to southwest winds will be observed Saturday afternoon and evening in many locations. && .Fire Weather... ...Fire Weather Watch noon to 8:00 PM MDT Saturday for much of western and central Wyoming... An upper level low pressure trough passing through western and central Wyoming will bring scattered showers and thunderstorms... most numerous over the higher terrain...through the evening hours. some showers will linger over the higher terrain after midnight... but drying will be the trend through the late night and morning hours as dry and warmer air moves in. winds are expected to pick up by noon out of the west to southwest and become gusty. relative humidity will drop significantly. the weekend and early next week will be warmer dry and breezy. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Saturday afternoon through Saturday evening for WYZ276>281-283-285>289-414>416. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...WM FIRE WEATHER...C.Baker
Hazardous weather outlook, Aug 26, 1:54 PM MDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 154 PM MDT FRI AUG 26 2016 WYZ001>020-022>030-271100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 154 PM MDT FRI AUG 26 2016 ...FIRE WEATHER WATCH FOR MUCH OF CENTRAL AND WESTERN WYOMING IN EFFECT FROM 12 NOON SATURDAY THROUGH 8 PM SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ANTICIPATED THROUGH THE DAY...WITH COVERAGE STEADILY INCREASING THIS AFTERNOON. GUSTY WIND...HEAVY RAIN...AND SMALL HAIL WILL BE POSSIBLE WITH STORMS TODAY. LIGHT SNOW WILL BE POSSIBLE ACROSS THE NORTHERN MOUNTAINS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...WARM...DRY AND WIND CONDITIONS WILL BE PRESENT ACROSS SOUTHERN AND WESTERN WYOMING. THIS MAY RESULT IN ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS. WEDNESDAY AND THURSDAY...SLIGHT CHANCES OF THUNDERSTORMS SOUTH AND WEST. BREEZY AND WARM CONDITIONS WILL BRING ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTH AND CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZES AND WIND GUSTS OVER 45 MPH. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:36 PM MDT | Special Weather Statement | RIW | Natrona | 24 min |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.